Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 50, NWS Melbourne, FL

October 14, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Oct 14, 2010, 2:20 PM EDT for 6 counties in Florida. It took effect at Oct 15, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2010, 2:20 PM EDT (18:20 UTC)
In effect from
Oct 15, 2010, 12:00 PM EDT
Expired
Oct 15, 2010, 7:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WWUS82 KMLB 141820
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EDT THU OCT 14 2010

FLZ041-044>046-053-144-152300-
/O.UPG.KMLB.FW.A.0042.101015T1600Z-101015T2300Z/
/O.NEW.KMLB.FW.W.0050.101015T1600Z-101015T2300Z/
/O.NEW.KMLB.FW.A.0043.101016T1600Z-101016T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
220 PM EDT THU OCT 14 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT FRIDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ058-152300-
/O.NEW.KMLB.FW.A.0043.101016T1600Z-101016T2300Z/
OKEECHOBEE-
220 PM EDT THU OCT 14 2010

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$
2 follow-up statements
711 
WWUS82 KMLB 150747
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
347 AM EDT FRI OCT 15 2010

FLZ058-152300-
/O.EXA.KMLB.FW.W.0050.101015T1600Z-101015T2300Z/
/O.CON.KMLB.FW.A.0043.101016T1600Z-101016T2300Z/
OKEECHOBEE-
347 AM EDT FRI OCT 15 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A VERY DRY AIRMASS WILL OVERSPREAD THE AREA BEHIND A COOL FRONT 
TODAY. LONG DURATIONS...4 TO 6 HOURS...OF CRITICAL RELATIVE
HUMIDITY ARE EXPECTED WITH MINIMUM RH VALUES BETWEEN 30 AND 35
PERCENT. WINDS WILL BE NORTH TO NORTHWEST AROUND 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ141-152300-
/O.EXA.KMLB.FW.W.0050.101015T1600Z-101015T2300Z/
COASTAL VOLUSIA-
347 AM EDT FRI OCT 15 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

A VERY DRY AIRMASS WILL OVERSPREAD THE AREA BEHIND A COOL FRONT 
TODAY. LONG DURATIONS...5 TO 7 HOURS...OF CRITICAL RELATIVE
HUMIDITY ARE EXPECTED WITH MINIMUM RH VALUES BETWEEN 28 AND 33 
PERCENT. WINDS WILL BE NORTH TO NORTHWEST AROUND 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ041-044>046-053-144-152300-
/O.CON.KMLB.FW.W.0050.101015T1600Z-101015T2300Z/
/O.CON.KMLB.FW.A.0043.101016T1600Z-101016T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
347 AM EDT FRI OCT 15 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A VERY DRY AIRMASS WILL OVERSPREAD THE AREA BEHIND A COOL FRONT 
TODAY. LONG DURATIONS...5 TO 7 HOURS...OF CRITICAL RELATIVE
HUMIDITY ARE EXPECTED WITH MINIMUM RH VALUES BETWEEN 25 AND 30 
PERCENT. WINDS WILL BE NORTH TO NORTHWEST AROUND 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

SEDLOCK
663 
WWUS82 KMLB 151740
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
140 PM EDT FRI OCT 15 2010

FLZ041-044>046-053-058-144-152300-
/O.UPG.KMLB.FW.A.0043.101016T1600Z-101016T2300Z/
/O.NEW.KMLB.FW.W.0051.101016T1600Z-101016T2300Z/
/O.CON.KMLB.FW.W.0050.000000T0000Z-101015T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
140 PM EDT FRI OCT 15 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ141-152300-
/O.NEW.KMLB.FW.W.0051.101016T1600Z-101016T2300Z/
/O.CON.KMLB.FW.W.0050.000000T0000Z-101015T2300Z/
COASTAL VOLUSIA-
140 PM EDT FRI OCT 15 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT SATURDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ147-152300-
/O.NEW.KMLB.FW.W.0051.101016T1600Z-101016T2300Z/
NORTHERN BREVARD-
140 PM EDT FRI OCT 15 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 14, 10:45 AM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Oct 14, 10:45 AM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EDT THU OCT 14 2010

.DISCUSSION...

...HEIGHTENED FIRE SENSITIVITY FRIDAY-SUNDAY WITH A DRIER AIR MASS
POISED TO SPREAD INTO EAST CENTRAL FLORIDA...

CURRENT...LATEST SURFACE ANALYSIS PLACED A TROUGH MOVING OVER THE
EASTERN GULF OF MEXICO AND A WEAK COLD FRONT MOVING ACROSS THE
WESTERN PANHANDLE AND SOUTHWEST GEORGIA AREAS. DEW POINTS WERE
NOTICEABLY LOWER BEHIND THE COLD FRONT AND THIS WILL MAKE FOR MORE
COMFORTABLE CONDITIONS FRIDAY AND THE WEEKEND. IR AND VISIBLE
SATELLITE LOOPS SUGGESTING THAT THE HIGH CLOUDS OVER THE SOUTHERN
HALF OF THE FORECAST AREA WILL BE SLOWER TO DEPART THE AREA THUS MAY
NEED TO KEEP CLOUDINESS WORDING IN FOR THE AFTERNOON. REST OF THE
FORECAST IN GOOD SHAPE.

&&

.AVIATION...VFR.

&&

.MARINE...BUOYS RECORDING WEST WIND 5 TO 10 KNOTS AND 1 TO 2 FOOT
SEAS COMPRISED MOSTLY SWELL. WINDS SHIFT TO THE NORTHWEST AS THE
TROUGH OVER THE EASTERN GULF AND COOL FRONT OVER THE PANHANDLE AND
SOUTHWEST GEORGIA MOVES THROUGH THIS EVENING. CURRENT MARINE
FORECAST LOOKS GOOD. NO SIGNIFICANT CHANGES FOR THE LATE MORNING
UPDATE.

PREVIOUS WEEKEND DISCUSSION
FRI-MON...HIGH PRESSURE SETTLES INTO THE REGION THROUGH THE WEEKEND
WITH THE CENTER TO THE NORTH. THIS CENTER WILL PUSH OFFSHORE GA/SC
AND INTO THE WESTERN ATLC ON MON...SLIDING FURTHER EAST INTO
MID-WEEK. NW/N WINDS FRI/EARLY SAT WILL TRANSITION TO NE/ENE LATE IN
THE DAY SAT/SUN AND EVENTUALLY E BY MON WHILE REMAINING BELOW
CAUTIONARY/ADVISORY CRITERIA. SEAS WILL AVERAGE 1-3 FT NEAR SHORE
AND 3-4 FT OFFSHORE INTO EARLY NEXT WEEK. DOMINANT WAVE PERIODS ARE
FORECAST TO BECOME 4-5 SECONDS THIS FRI-WEEKEND MAKING CONDS CHOPPY.

&&

FIRE WEATHER...
MID SHIFT DISCUSSION...ANOTHER AFTERNOON WITH MIN RH VALUES IN THE
35-40% OVER MUCH OF THE NRN-CTRL CWA AWAY FROM THE COAST...BUT DO
NOT EXPECT CRITICAL VALUES/DURATIONS THIS AFTN. HOWEVER...VERY DRY
AIR MASS WILL OVERSPREAD THE AREA FRI-SAT. CURRENTLY...A FIRE
WEATHER WATCH EXISTS FOR THE INTERIOR NORTH OF OKEECHOBEE ON FRI.
FORESEE ANOTHER WATCH BEING NECESSARY FOR AT LEAST THE SAME AREA ON
SAT AS WELL. FIRE SENSITIVITY WILL INCLUDE LONG DURATIONS OF
CRITICALLY LOW RH EACH OF THESE TWO AFTERNOONS. INTERIOR OF
VOLUSIA/BREVARD/INDIAN RIVER COUNTIES MAY SEE 1-3 HOURS OF RH NEAR
OR JUST BELOW 35% ON FRI/SAT. THE AIR MASS IS FORECAST TO MODIFY
SLOWLY SUN/MON AS LOW LEVEL WINDS VEER MORE OUT OF THE
NORTHEAST/EAST...BUT WILL NEED TO WATCH IF THIS IS DELAYED AT ALL OR
IF THIS SLIGHTLY MORE MOIST AIR HAS TROUBLE MAKING INTO THE INTERIOR
OF EAST CENTRAL FLORIDA.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN LAKE.

AM...NONE.
&&

SHORT TERM...WIMMER
LONG TERM....PENDERGRAST
AVIATION...WIMMER
Hazardous weather outlook, Oct 14, 11:00 AM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 AM EDT THU OCT 14 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-150000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1100 AM EDT THU OCT 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...FIRE WEATHER IMPACT...
MARGINALLY LOW RELATIVE HUMIDITY VALUES COUPLED WITH CONTINUED DRY
CONDITIONS WILL ELEVATE THE FIRE DANGER THIS AFTERNOON ACROSS LAKE...
SEMINOLE...ORANGE...OSCEOLA...AND INTERIOR SECTIONS OF VOLUSIA AND
BREVARD COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A COOL FRONT IS FORECAST TO PUSH SOUTHWARD THROUGH THE CENTRAL
FLORIDA ATLANTIC WATERS TONIGHT. INCREASING NORTH WINDS BEHIND
THE FRONT MAY PRODUCE MARGINALLY HAZARDOUS SEAS IN THE GULF
FRIDAY.

DRIER AIR BEHIND THE FRONT WILL ALSO INCREASE THE FIRE DANGER FROM
FRIDAY THROUGH THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 2:20 PM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia23 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.